Alert archive / Wisconsin / Beach Hazards Statements in 2024
Beach Hazards Statement 12, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Sep 27, 2024, 3:13 AM CDT for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 28, 2024, 9:00 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2024, 3:13 AM CDT (08:13 UTC)
- In effect from
- Sep 28, 2024, 9:00 AM CDT
- Expired
- Sep 29, 2024, 10:41 PM CDT
- In force
- 38 hr
- Issued by
- NWS Green Bay, WI
Counties Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WHUS43 KGRB 270813 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 313 AM CDT Fri Sep 27 2024 WIZ050-271630- /O.NEW.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/ Manitowoc- 313 AM CDT Fri Sep 27 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kieckbusch
11 follow-up statements
938 WHUS43 KGRB 271614 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1114 AM CDT Fri Sep 27 2024 WIZ050-280015- /O.CON.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/ Manitowoc- 1114 AM CDT Fri Sep 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
179 WHUS43 KGRB 272348 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 648 PM CDT Fri Sep 27 2024 WIZ050-280900- /O.CON.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/ Manitowoc- 648 PM CDT Fri Sep 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
650 WHUS43 KGRB 280316 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1016 PM CDT Fri Sep 27 2024 WIZ050-281130- /O.CON.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/ Manitowoc- 1016 PM CDT Fri Sep 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...From 9 AM CDT Saturday through Saturday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
357 WHUS43 KGRB 280846 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 346 AM CDT Sat Sep 28 2024 WIZ050-281630- /O.CON.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/ Manitowoc- 346 AM CDT Sat Sep 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...From 9 AM CDT this morning through this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kieckbusch
679 WHUS43 KGRB 281541 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1041 AM CDT Sat Sep 28 2024 WIZ050-282345- /O.CON.KGRB.BH.S.0012.000000T0000Z-240929T0400Z/ Manitowoc- 1041 AM CDT Sat Sep 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
542 WHUS43 KGRB 282104 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 404 PM CDT Sat Sep 28 2024 WIZ050-290400- /O.CON.KGRB.BH.S.0012.000000T0000Z-240929T0400Z/ Manitowoc- 404 PM CDT Sat Sep 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
327 WHUS43 KGRB 290259 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 959 PM CDT Sat Sep 28 2024 WIZ040-291100- /O.EXB.KGRB.BH.S.0012.000000T0000Z-240930T0000Z/ Kewaunee- 959 PM CDT Sat Sep 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee County. * WHEN...Through Sunday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ050-291100- /O.EXT.KGRB.BH.S.0012.000000T0000Z-240930T0000Z/ Manitowoc- 959 PM CDT Sat Sep 28 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and strong currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...Through Sunday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
467 WHUS43 KGRB 290839 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 339 AM CDT Sun Sep 29 2024 WIZ040-050-291630- /O.EXT.KGRB.BH.S.0012.000000T0000Z-240930T0400Z/ Kewaunee-Manitowoc- 339 AM CDT Sun Sep 29 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TSK
218 WHUS43 KGRB 291456 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 956 AM CDT Sun Sep 29 2024 WIZ040-050-300000- /O.CON.KGRB.BH.S.0012.000000T0000Z-240930T0400Z/ Kewaunee-Manitowoc- 956 AM CDT Sun Sep 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
447 WHUS43 KGRB 291946 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 246 PM CDT Sun Sep 29 2024 WIZ040-050-300400- /O.CON.KGRB.BH.S.0012.000000T0000Z-240930T0400Z/ Kewaunee-Manitowoc- 246 PM CDT Sun Sep 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
803 WHUS43 KGRB 300341 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1041 PM CDT Sun Sep 29 2024 WIZ040-050-300445- /O.CAN.KGRB.BH.S.0012.000000T0000Z-240930T0400Z/ Kewaunee-Manitowoc- 1041 PM CDT Sun Sep 29 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 10:39 PM CDT, 4 hours 34 minutes earlier. Its key messages:
- Areas of fog, locally dense, are expected late tonight through 9am Friday. The fog is most likely in the areas just inland from the lake and bay, and across parts of north central WIsconsin.
- Warm temperatures to prevail through the end of the work week, with highs running between 10 to 15 degrees above average.
- Only slight chances for rain this weekend as residual moisture from Helene is primarily shunted to our south and east. The next chance of precipitation is expected to arrive Monday afternoon.
Area forecast discussion, Sep 26, 10:39 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1039 PM CDT Thu Sep 26 2024 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Areas of fog, locally dense, are expected late tonight through 9am Friday. The fog is most likely in the areas just inland from the lake and bay, and across parts of north central WIsconsin. - Warm temperatures to prevail through the end of the work week, with highs running between 10 to 15 degrees above average. - Only slight chances for rain this weekend as residual moisture from Helene is primarily shunted to our south and east. The next chance of precipitation is expected to arrive Monday afternoon. && .DISCUSSION... Issued at 247 PM CDT Thu Sep 26 2024 Short Term...Tonight and Friday Scattered clouds will dissipate early this evening, allowing for areas of dense fog to form again late tonight and continue through around 9am Friday. The areas just inland from the lake and bay are mostly likely to see the fog. There could also be some fog in the usual places in northcentral Wisconsin. Low temperatures tonight will be a few degrees above normal, and highs Friday will be a summer like ten degrees above normal. Long Term...Friday Night Through Thursday The forecast remains predominantly dry through the forecast period, with only a couple opportunities for some light precipitation. Temperatures for the extended period will continue to run above normal. Precipitation... Any precipitation for the weekend seems less likely as of this issuance, with most forecast models keeping the remnants of Hurricane Helene well south and east of the area. As such, removed the minor pops we had in the forecast for the Sunday evening to early Monday timeframe. If this trend reverses, it would likely only bring some small pops into east-central Wisconsin. The second chance for some active weather will arrive along a fast moving upper trough that will cross the Great Lakes regions sometime late Monday through Tuesday. As of this forecast, severe remains unlikely, especially if the timing brings the trough through the area Tuesday morning. That said, dynamic forcing coupled with some steeper mid-level lapse rates could still produce at least a few rumbles of thunder across northern Wisconsin. Temperatures... Well above normal temperatures will persist in the forecast through the weekend, with highs into the middle to upper 70s and a few lower 80s. After the passage of the upper trough early next week, some cooler air will work its way into the region, bringing high temperatures back down into the middle to upper 60s. The arrival of the cooler air will bring the chance for some frost to the region Wednesday morning. && .AVIATION...for 06Z TAF Issuance Issued at 1038 PM CDT Thu Sep 26 2024 Some ground fog is likely late tonight through 13z Friday, mainly just inland from the bay and Lake Michigan, and across parts of north central Wisconsin, under mostly clear skies and light winds. It will be another sunny day Friday once the ground fog dissipates, with excellent visibility and VFR conditions expected into Friday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....RDM/Uhlmann AVIATION.......Kurimski
Hazardous weather outlook, Sep 26, 1:31 PM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 131 PM CDT Thu Sep 26 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 131 PM CDT Thu Sep 26 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Areas of dense ground fog are expected late tonight. The fog could produce hazardous travel conditions in some areas until it dissipates around 9 am Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-271845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 131 PM CDT Thu Sep 26 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. RDM/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:58 AM CDT | Small Craft Advisory | GRB | 68 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.